Notre Dame Journal of Formal Logic

Concrete Fibrations

Ruggero Pagnan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

As far as we know, no notion of concrete fibration is available. We provide one such notion in adherence to the foundational attitude that characterizes the adoption of the fibrational perspective in approaching fundamental subjects in category theory and discuss it in connection with the notion of concrete category and the notions of locally small and small fibrations. We also discuss the appropriateness of our notion of concrete fibration for fibrations of small maps, which is relevant to algebraic set theory.

Article information

Source
Notre Dame J. Formal Logic, Volume 58, Number 2 (2017), 179-204.

Dates
Received: 30 June 2014
Accepted: 15 August 2014
First available in Project Euclid: 21 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1487646412

Digital Object Identifier
doi:10.1215/00294527-3817788

Mathematical Reviews number (MathSciNet)
MR3634975

Zentralblatt MATH identifier
06751297

Subjects
Primary: 18A15: Foundations, relations to logic and deductive systems [See also 03- XX] 18A05: Definitions, generalizations
Secondary: 18B99: None of the above, but in this section

Keywords
concrete fibration Isbell condition

Citation

Pagnan, Ruggero. Concrete Fibrations. Notre Dame J. Formal Logic 58 (2017), no. 2, 179--204. doi:10.1215/00294527-3817788. https://projecteuclid.org/euclid.ndjfl/1487646412


Export citation

References

  • [1] Adámek, J., Theory of Mathematical Structures, Reidel, Dordrecht, 1983.
  • [2] Adámek, J., H. Herrlich, and G. E. Strecker, “Abstract and concrete categories: The joy of cats,” Reprints in Theory and Applications of Categories, vol. 17(2006), pp. 1–507.
  • [3] Bénabou, J., “Fibrations petites et localement petites,” Comptes Rendus Académie des Sciences Paris, Séries A–B, vol. 281 (1975), pp. Ai, A897–A900.
  • [4] Bénabou, J., “Théories relatives à un corpus,” Comptes Rendus Académie des Sciences Paris, Séries A–B, vol. 281 (1975), pp. Ai, A831–34.
  • [5] Bénabou, J., “Fibered categories and the foundations of naive category theory,” Journal of Symbolic Logic, vol. 50 (1985), pp. 10–37.
  • [6] Borceux, F., Handbook of Categorical Algebra, 2: Categories and Structures, vol. 51 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, 1994.
  • [7] Butz, C., “Bernays-Gödel type theory,” Journal of Pure and Applied Algebra, vol. 178 (2003), pp. 1–23.
  • [8] Eilenberg, S., and S. MacLane, “General theory of natural equivalences,” Transactions of the American Mathematical Society, vol. 58 (1945), pp. 231–94.
  • [9] Freyd, P., “Homotopy is not concrete,” pp. 25–34 in The Steenrod Algebra and Its Applications (Columbus, Ohio, 1970), vol. 168 of Lecture Notes in Mathematics, Springer, Berlin, 1970.
  • [10] Freyd, P., “On the concreteness of certain categories,” pp. 431–56 in Symposia Mathematica, Vol. IV (INDAM, Rome, 1968/69), Academic Press, London, 1970.
  • [11] Freyd, P., “Concreteness,” Journal of Pure and Applied Algebra, vol. 3 (1973), pp. 171–91.
  • [12] Grothendieck, A., “Catégories fibrées et descente (Exposé VI),” pp. 145–94 in Revêtements étales et groups fondamental, Séminaire de Géométrie Algébrique du Bois-Marie 1960–61 (SGA 1), vol. 224 of Lecture Notes in Mathematics, Springer, Berlin, 1971.
  • [13] Hyland, J. M. E., and A. M. Pitts, “The theory of constructions: Categorical semantics and topos-theoretic models,” pp. 137–99 in Categories in Computer Science and Logic (Boulder, CO, 1987), vol. 92 of Contemporary Mathematics, American Mathematical Society, Providence, 1989.
  • [14] Isbell, J. R., “Two set-theoretical theorems in categories,” Fundamenta Mathematicae, vol. 53 (1963), pp. 43–9.
  • [15] Jacobs, B., Categorical Logic and Type Theory, vol. 141 of Studies in Logic and the Foundations of Mathematics, North-Holland, Amsterdam, 1999.
  • [16] Janelidze, G., and W. Tholen, “Facets of descent, I,” Applied Categorical Structures, vol. 2 (1994), pp. 245–81.
  • [17] Johnstone, P. T., Sketches of an Elephant: A Topos Theory Compendium, Vol. 1, vol. 43 of Oxford Logic Guides, Oxford University Press, New York, 2002.
  • [18] Joyal, A., and I. Moerdijk, Algebraic Set Theory, vol. 220 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1995.
  • [19] Lawvere, F. W., “Equality in hyperdoctrines and comprehension schema as an adjoint functor,” pp. 1–14 in Applications of Categorical Algebra (Proc. Sympos. Pure Math., Vol. XVII, New York, 1968), American Mathematical Society, Providence, 1970.
  • [20] MacLane, S., Categories for the Working Mathematician, 2nd edition, vol. 5 of Graduate Texts in Mathematics, Springer, New York, 1998.
  • [21] McLarty, C., Elementary Categories, Elementary Toposes, vol. 21 of Oxford Logic Guides, Oxford University Press, New York, 1992.
  • [22] Simpson, A. K., “Elementary axioms for categories of classes (extended abstract),” pp. 77–85 in 14th Symposium on Logic in Computer Science (Trento, 1999), IEEE Computer Society, Los Alamitos, Calif., 1999.
  • [23] Streicher, T., “Universes in toposes,” pp. 78–90 in From Sets and Types to Topology and Analysis, vol. 48 of Oxford Logic Guides, Oxford University Press, Oxford, 2005.
  • [24] Streicher, T., “Fibred categories à la Jean Bénabou,” preprint, http://www.mathematik.tu-darmstadt.de/~streicher/FibLec.pdf.
  • [25] Taylor, P., Recursive Domains, Indexed Category Theory and Polymorphism, Ph.D. dissertation, University of Cambridge, Cambridge, 1987.
  • [26] Velebilová, M., “Small congruences and concreteness,” Proceedings of the American Mathematical Society, vol. 115 (1992), pp. 13–18.
  • [27] Vinárek, J., “A new proof of the Freyd’s theorem,” Journal of Pure and Applied Algebra, vol. 8 (1976), pp. 1–4.
  • [28] Vistoli, A., “Grothendieck topologies, fibered categories and descent theory,” pp. 1–104 in Fundamental Algebraic Geometry, vol. 123 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, 2005.